Two and a half weeks ago I got restylane in my lips. The swelling was going down and then one side started to throb and puffed up again. Now the puffiness is getting shiny inside my mouth almost like a blister. There's some hard material in there too but I've had that before and it goes away but I'm thinking this could be a fever blister situation. Does that make sense? I got this done out of town so I'm not going back to the injector and a local office told me to give it another week. Any thoughts?
Restylane Lips 2.5 Weeks Ago?
Doctor Answers (6)
It is hard to determine if you are describing a cold sore which can happen after injections or all on their own. It is also possible that you have a small bump of restylane that has been deposited. I agree that waiting a week to see if it resolves sounds sensible. It is a bump from the Restylane than you can return for a quick injection of Hyaluronidase to remove it.
Restylane to Lips after 2.5 Weeks and Lump
The differential diagnosis would include a lump of product, granuloma, herpes viral reactivation, developing infection - best to get an exam in this case.
Restylane and fever blisters
You should be seen by an experienced injector who can determine if the bump is Restylane and whether you do have a fever blister which can be treated with oral antiviral medication. If you do have a history of fever blisters occurring around your mouth, you should start taking antiviral medication a few days before your next lip enhancement with fillers to prevent an outbreak.
You might also like...
Possible fever blister
This does sound like either a fever blister or bleb of product. Both concerns can be treated and corrected. Contact a board certified facial plastic surgeon and be evaluated to determine what is going on. If it is a fever blister, you can take a rx to help this resolve. If it is a bleb of product, you can use Vitrace to help dissolve. Good luck, but don't wait to seek evaluation as this can be easily resolved.
Restylane and swelling
From what you've described, you could either have a bleb of product that needs to be removed or a cold sore. If you have a history of cold sores, and the feeling is the same (symptoms), then that's likely what it is. If not, a return visit to the provider will help determine if it's product, and they can either remove or massage it out.
Restylane in lips
You could be getting a fever blister or you might have a little nodule formation from the product. Call the dermatologist and tell them you need to be seen ASAP as you might have a fever blister. If you have pain, burning, or tingling and can't see dermatologist go to your regular doctor and they will probably be able to give you valtrex.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.